MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS OSSEOSCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS OSSEOSCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16183-050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Visual inspection indicates a clean torsional shear failure.When the internal tension built up from expanding the screw is not relieved by turning the t-handle counter clockwise before removal attempt, a torsional shear failure of the expansion shaft can occur.This is caused by the extra grip on the expansion shaft threads if the shaft is being pulled tightly.
 
Event or Problem Description
The screw did not expand properly when attempting to remove the expansion shaft from the screw.The tip of the shaft fractured.It was removed from the patient.

Brand Name
INVICTUS OSSEOSCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key12097114
Report Number2027467-2021-00044
Device Sequence Number1533201
Product Code NKB
UDI-Device Identifier00190376307329
UDI-Public00190376307329
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number16183-050
Device Catalogue Number16183-050
Device Lot Number8744407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1